Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 98, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 2, 2015, 6:29 AM CDT for Jefferson County, Missouri. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2015, 6:29 AM CDT (11:29 UTC)
- Expired
- Jul 4, 2015, 4:49 AM CDT
- In force
- 46 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 18.32 ft at Jul 2, 2015, 9:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
094
WGUS43 KLSX 021129
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
629 AM CDT THU JUL 2 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Big River at Byrnesville affecting Jefferson County
.This Flood Warning is a result of 2 to 4 inches of precipitation the
past 24 hours and 0.25 to 0.5 inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than currently forecast could cause river levels to rise
even higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as conditions or
forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-031129-
/O.NEW.KLSX.FL.W.0098.150702T1129Z-150704T0949Z/
/BYRM7.1.ER.150702T0821Z.150702T1800Z.150703T0949Z.NO/
629 AM CDT THU JUL 2 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Big River at Byrnesville
* until Friday.
* At 5:45 AM Thursday the stage was 17.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is forecast to crest near 19.0 feet today and fall
below flood stage by Friday morning.
* Impact: At 18.0 feet...Cedar Hill Road at Cedar Hill and Klondike
Road south of Cedar Hill begin to flood near this height.
* Impact: At 15.5 feet...Rockford Beach Park at the Highway MM bridge
begins flooding.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/03 07/04 07/05 07/06 07/07
Big River
Byrnesville 16.0 17.82 18.6 15.4 11.4 7.1 5.2
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 90574 follow-up statements
107
WGUS83 KLSX 021436
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
936 AM CDT THU JUL 2 2015
...The flood warning continues for the following river in Missouri...
Big River at Byrnesville
.This Flood Warning is a result of very heavy rainfall overnight
across central and southern Jefferson County with little if any
additional precipitation forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue
follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-031436-
/O.EXT.KLSX.FL.W.0098.000000T0000Z-150704T2050Z/
/BYRM7.1.ER.150702T0821Z.150703T0000Z.150703T2050Z.NO/
936 AM CDT THU JUL 2 2015
The Flood Warning continues for
the Big River at Byrnesville
* until Friday evening.
* At 9 AM Thursday the stage was 18.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river is forecast to crest near 18.9 feet this evening
and fall below flood stage Friday afternoon.
* Impact: At 19.2 feet...State Highway BB southeast of Cedar Hill
will be closed near this height.
* Impact: At 19.1 feet...Backyards and one basement along Burgan
Grove Road 2 miles west of House Springs begin to flood.
* Impact: At 19.0 feet...Dutch Creek Road south of Byrnesville and
Byrnesville Road near John McKeever Road north of Byrnesville begin
to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/03 07/04 07/05 07/06 07/07
Big River
Byrnesville 16.0 18.32 18.0 11.2 6.6 5.4 4.4
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057081
WGUS83 KLSX 030211
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
911 PM CDT THU JUL 2 2015
...The flood warning continue for the following rivers in Missouri...
Big River at
...Byrnesville
Meramec River at
...Valley Park
...Arnold
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-040211-
/O.EXT.KLSX.FL.W.0093.000000T0000Z-150706T0651Z/
/VLLM7.2.ER.150629T0630Z.150703T0600Z.150705T0651Z.NO/
911 PM CDT THU JUL 2 2015
The Flood Warning continues for
the Meramec River at Valley Park.
* At 8:30 PM Thursday the stage was 18.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding will increase to Moderate flooding.
* Forecast: The river will rise to near 19.1 feet after midnight tomorrow.
The river will fall below flood stage early Sunday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/03 07/04 07/05 07/06 07/07
Meramec River
Valley Park 16.0 18.61 19.0 18.4 15.4 12.4 10.5
&&
LAT...LON 3854 9056 3855 9056 3857 9043 3851 9044
$$
MOC099-189-040210-
/O.EXT.KLSX.FL.W.0032.000000T0000Z-150710T2247Z/
/ARNM7.1.ER.150608T1610Z.150701T0515Z.150709T2247Z.NO/
911 PM CDT THU JUL 2 2015
The Flood Warning continues for
the Meramec River near Arnold.
* At 8:30 PM Thursday the stage was 34.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring.
* Forecast: The river will fall below flood stage by next Thursday afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/03 07/04 07/05 07/06 07/07
Meramec River
Arnold 24.0 34.81 34.5 34.1 33.7 32.5 30.2
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
3845 9043
$$
MOC099-040210-
/O.EXT.KLSX.FL.W.0098.000000T0000Z-150705T0024Z/
/BYRM7.1.ER.150702T0821Z.150702T1400Z.150704T0024Z.NO/
911 PM CDT THU JUL 2 2015
The Flood Warning continues for
the Big River at Byrnesville.
* At 8:45 PM Thursday the stage was 15.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...the river will rise to near 17.9 feet by tomorrow morning.
* Impact: At 18.0 feet...Cedar Hill Road at Cedar Hill and Klondike
Road south of Cedar Hill begin to flood near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/03 07/04 07/05 07/06 07/07
Big River
Byrnesville 16.0 15.23 17.9 10.8 6.9 5.5 4.4
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$772
WGUS83 KLSX 031359
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
859 AM CDT FRI JUL 3 2015
...The flood warning continues for the following river in
Missouri...
Big River at
Byrnesville
.This Flood Warning is a result of heavy rainfall across portions of
the basin Wednesday night...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-041359-
/O.EXT.KLSX.FL.W.0098.000000T0000Z-150705T0945Z/
/BYRM7.1.ER.150702T0821Z.150702T1400Z.150704T0945Z.NO/
859 AM CDT FRI JUL 3 2015
The Flood Warning continues for
The Big River at Byrnesville
* Until late Friday night.
* At 8:45 AM Friday the stage was 17.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river is forecast to have a secondary crest near 17.8 feet this
evening. The river is then expected to fall back below flood stage late Friday
night.
* Impact: At 18.0 feet...Cedar Hill Road at Cedar Hill and Klondike
Road south of Cedar Hill begin to flood near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/04 07/05 07/06 07/07 07/08
Big River
Byrnesville 16.0 17.24 15.4 8.0 6.2 4.7 4.2
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$115
WGUS83 KLSX 040133
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT FRI JUL 3 2015
...The flood warning is cancelled for the following river in Missouri...
Big River at
...Byrnesville
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-040203-
/O.CAN.KLSX.FL.W.0098.000000T0000Z-150705T0945Z/
/BYRM7.1.ER.150702T0821Z.150702T1400Z.150704T0033Z.NO/
833 PM CDT FRI JUL 3 2015
The Flood Warning is cancelled for
the Big River at Byrnesville.
* At 7:45 PM Friday the stage was 15.8 feet.
* Flood stage is 16.0 feet.
* The River fell below flood stage at 7:33 PM Friday.
* Forecast: The river will fall to near 7.5 feet by Sunday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/04 07/05 07/06 07/07 07/08
Big River
Byrnesville 16.0 15.84 12.0 7.5 6.0 4.7 4.2
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 2, 5:25 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 2, 5:25 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 525 AM CDT THU JUL 2 2015 .SHORT TERM: (THROUGH THIS WEEKEND) ISSUED AT 437 AM CDT THU JUL 2 2015 A SYNOPTIC SCALE BOUNDARY WAS SINKING INTO THE NORTHEASTERN CWA EARLY THIS MORNING AND WILL SLOSH BACK AND FORTH ACROSS THE REGION OVER THE NEXT FEW DAYS. ALOFT, A LONGWAVE TROUGH IS FORECAST TO REMAIN OVER THE EASTERN HALF OF THE CONUS THROUGH MOST OF THE HOLIDAY WEEKEND, AND SEVERAL SHORTWAVES ARE EXPECTED TO MOVE THROUGH THIS TROUGH OVER THE NEXT COUPLE OF DAYS. THESE SHORTWAVES WILL PROVIDE LARGE SCALE ASCENT AND FORCING TO SUPPORT SCATTERED CONVECTION, ESPECIALLY INVOF THE MEANDERING BOUNDARY. OUTFLOW BOUNDARIES FROM EARLIER CONVECTION MAY ALSO SERVE TO FOCUS SH/TS DEVELOPMENT OVER THE NEXT FEW DAYS. TODAY'S HIGH TEMPERATURES IN THE 70S WILL BE ABOUT 10 DEGREES BELOW AVERAGE, BUT TEMPERATURES SHOULD WARM BACK INTO THE 80S BY THE WEEKEND. KANOFSKY .LONG TERM: (MONDAY THROUGH WEDNESDAY) ISSUED AT 437 AM CDT THU JUL 2 2015 THE FLOW ALOFT BECOMES QUASISTATIONARY LATE THIS WEEKEND AND EARLY NEXT WEEK. A COLD FRONT WILL APPROACH MO/IL ON MONDAY NIGHT, EVENTUALLY MOVING INTO THE CWA ON TUESDAY. LLJ INTERACTION WITH THE COLD FRONT ON MONDAY NIGHT SHOULD LEAD TO CONVECTIVE DEVELOPMENT UPSTREAM. THE HIGHEST PRECIP CHANCES FOR THE LSX CWA ARE ASSOCIATED WITH THE APPROACH AND PASSAGE OF THE COLD FRONT BETWEEN MONDAY NIGHT AND TUESDAY NIGHT. TEMPERATURES SHOULD BE SEASONABLY WARM IN THE LOW-MID 80S. TUESDAY SHOULD BE SLIGHTLY COOLER DUE TO PRECIPITATION AND THE PASSAGE OF A COLD FRONT. KANOFSKY && .AVIATION: (FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1200 AM CDT THU JUL 2 2015 MOST ACTIVE WX NOW EXPECTED TO BE IN SOUTHERN MO AND FAR SOUTHERN IL OVERNIGHT AHEAD OF A COLD FRONT THAT IS SLOWLY MOVING SOUTH THRU THE AREA. SCATTERED SHOWERS WITH AN ISOLATED TSRA POSSIBLE NEAR AND NORTH OF INTERSTATE 70 OVERNIGHT AND INTO THURSDAY MORNING AS AN AREA OF LOWER CIGS IS ANTICIPATED TO DEVELOP AND IMPACT COU AND THE STL METRO SITES THRU MUCH OF THURSDAY. GRADUAL IMPROVEMENT TO VFR BY LATE THURSDAY AFTERNOON AND INTO THE NIGHT. OTHERWISE...LIGHT NE SFC WINDS WILL GRADUALLY BACK N DURING THE VALID PERIOD. TES && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 2, 4:36 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 436 AM CDT THU JUL 2 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-030945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 436 AM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THE STORMS OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS COULD BE STRONG TO SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER AT GRAFTON THROUGH TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH TUESDAY. POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT ACROSS SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:35 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Jul 1, 7:38 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 37 min |
| Jul 1, 7:43 PM CDT | Tornado Warning | LSX | Boone, Callaway | 32 min |
| Jul 1, 7:55 PM CDT | Flash Flood Warning | LSX | Boone | 4 hr |
| Jul 1, 8:25 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 50 min |
| Jul 1, 8:47 PM CDT | Tornado Warning | LSX | Cole, Moniteau | 28 min |
| Jul 1, 8:55 PM CDT | Flash Flood Warning | LSX | Callaway, Cole, Moniteau, Osage | 4 hr |
| Jul 1, 9:13 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau, Osage | 47 min |
| Jul 1, 9:18 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 42 min |
| Jul 1, 9:46 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 44 min |
| Jul 1, 10:13 PM CDT | Flash Flood Warning | LSX | Jefferson | 5 hr |
| Jul 1, 10:14 PM CDT | River Flood Warning | LSX | Crawford, Washington | 4 days |
| Jul 1, 10:34 PM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Jefferson, Osage | 6 hr |
| Jul 1, 11:15 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 18 min |
| Jul 1, 11:23 PM CDT | Flash Flood Warning | LSX | Crawford, Sainte Genevieve, Saint Francois, Washington | 6 hr |
| Jul 1, 11:58 PM CDT | Areal Flood Warning | LSX | Boone | 9 hr |
| Jul 2, 12:58 AM CDT | Areal Flood Warning | LSX | Callaway, Cole, Moniteau, Osage | 9 hr |
| Jul 2, 2:47 AM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds | 6 hr |
| Jul 2, 3:20 AM CDT | Areal Flood Warning | LSX | Franklin, Gasconade, Jefferson, Osage | 9 hr |
| Jul 2, 4:41 AM CDT | River Flood Warning | LSX | Cole | 55 hr |
| Jul 2, 5:29 AM CDT | Areal Flood Warning | LSX | Crawford, Sainte Genevieve, Saint Francois, Washington | 9 hr |
| Jul 2, 8:59 AM CDT | Areal Flood Warning | LSX | Boone | 12 hr |
| Jul 2, 10:01 AM CDT | Areal Flood Warning | LSX | Cole, Moniteau, Osage | 12 hr |
| Jul 2, 12:06 PM CDT | Areal Flood Warning | LSX | Jefferson | 24 hr |
| Jul 2, 12:10 PM CDT | Areal Flood Warning | LSX | Franklin | 6 hr |
| Jul 2, 12:12 PM CDT | Areal Flood Warning | LSX | Osage | 24 hr |
| Jul 2, 4:50 PM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 47 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.